Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 15, NWS Cheyenne, WY

July 17, 2018

NWS Cheyenne, WY issued this red flag warning at Jul 17, 2018, 6:59 PM MDT. It took effect at Jul 18, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2018, 6:59 PM MDT (00:59 UTC)
In effect from
Jul 18, 2018, 11:00 AM MDT
Expired
Jul 18, 2018, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

305 
WWUS85 KCYS 180059
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
659 PM MDT Tue Jul 17 2018

Critical to near critical Fire Weather conditions are possible
Wednesday afternoon and early evening for Zones 303 and 308...

WYZ303-308-181200-
/O.UPG.KCYS.FW.A.0009.180718T1900Z-180719T0100Z/
/O.NEW.KCYS.FW.W.0015.180718T1700Z-180719T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
659 PM MDT Tue Jul 17 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
303 AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 308. 

* WIND...Westerly to southwesterly at 10 to 20 mph with gusts 
  over 30 mph.

* HUMIDITY...Falling to 8 to 12 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ304-181200-
/O.NEW.KCYS.FW.W.0015.180718T1700Z-180719T0200Z/
Southwest Carbon County-
659 PM MDT Tue Jul 17 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...Westerly to southwesterly at 10 to 20 mph with gusts 
  over 30 mph.

* HUMIDITY...Falling to 8 to 12 percent during the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
429 
WWUS85 KCYS 180949
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
349 AM MDT Wed Jul 18 2018

...Critical Fire Weather conditions are expected both this
afternoon and early evening and Thursday afternoon and early
evening for Zones 303, 304 and 308...

WYZ303-304-308-190200-
/O.NEW.KCYS.FW.A.0010.180719T1700Z-180720T0200Z/
/O.CON.KCYS.FW.W.0015.180718T1700Z-180719T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
349 AM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 303, 304, AND 308... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONES 303, 304, AND 308...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304.
  Fire Weather zone 308.

* WIND...West 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling to 8 to 15 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Rubin
553 
WWUS85 KCYS 181947
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
147 PM MDT Wed Jul 18 2018

...Critical Fire Weather conditions are expected both this
afternoon and early evening and Thursday afternoon and early
evening for Zones 303, 304 and 308...

WYZ303-304-308-191100-
/O.UPG.KCYS.FW.A.0010.180719T1700Z-180720T0200Z/
/O.NEW.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
/O.CON.KCYS.FW.W.0015.000000T0000Z-180719T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
147 PM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 
304, AND 308...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 
AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304. 
  Fire Weather zone 308. 

* WIND...West 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling to 8 to 13 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-191100-
/O.NEW.KCYS.FW.A.0011.180719T1700Z-180720T0200Z/
South Laramie Range/Medicine Bow NF-
147 PM MDT Wed Jul 18 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from late Thursday morning 
through early Thursday evening. 

* AFFECTED AREA...Fire weather zone 309.

* WIND...Westerly 15 to 20 mph with gusts over 30 mph. 

* HUMIDITY...Falling to 10 to 15 percent 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
011 
WWUS85 KCYS 182032
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
232 PM MDT Wed Jul 18 2018

...Critical Fire Weather conditions are expected both this
afternoon and early evening and Thursday afternoon and early
evening for Zones 303, 304 and 308...

WYZ309-191030-
/O.EXA.KCYS.FW.W.0015.000000T0000Z-180719T0200Z/
/O.CON.KCYS.FW.A.0011.180719T1700Z-180720T0200Z/
South Laramie Range/Medicine Bow NF-
232 PM MDT Wed Jul 18 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 
308 AND 309...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR 
FIRE WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 309.

* WIND...Westerly 15 to 20 mph with gusts over 30 mph.

* HUMIDITY...10 to 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ303-304-308-191030-
/O.CON.KCYS.FW.W.0015.000000T0000Z-180719T0200Z/
/O.CON.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
232 PM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303,
304, AND 308...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 303, 304, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304. 
  Fire Weather zone 308. 

* WIND...West 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling to 8 to 13 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
236 
WWUS85 KCYS 182328
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
528 PM MDT Wed Jul 18 2018

...RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY FWZ 302...
303...304...305...307...308 AND 309 FOR THURSDAY...

...RED FLAG WARNING CONTINUES FOR FWZ 303...304...308 AND 309
THROUGH 8 PM THIS EVENING...

WYZ309-190730-
/O.UPG.KCYS.FW.A.0011.180719T1700Z-180720T0200Z/
/O.EXA.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
/O.CON.KCYS.FW.W.0015.000000T0000Z-180719T0200Z/
South Laramie Range/Medicine Bow NF-
528 PM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
309... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
STRONG WEST TO SOUTHWEST WINDS FOR FIRE WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect until 8 PM MDT this evening.

* AFFECTED AREA...Fire weather zone 309. Expect poor overnight
  recoveries tonight with Red Flag Warning weather conditions
  returning Thursday.

* WIND...Westerly 15 to 20 mph with gusts over 30 mph. Stronger
  wind gusts to near 40 mph can be expected Thursday afternoon.

* HUMIDITY...8 to 13 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ302-305-307-190730-
/O.EXA.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
North Laramie Range/Medicine Bow NF-
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
528 PM MDT Wed Jul 18 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
STRONG WEST TO SOUTHWEST WINDS AND CRITICAL AFTERNOON HUMIDITY 
FOR FIRE WEATHER ZONES 302, 305, AND 307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304. 
  Fire Weather zone 308. 

* WIND...West 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling to 8 to 13 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-304-308-190730-
/O.CON.KCYS.FW.W.0015.000000T0000Z-180719T0200Z/
/O.CON.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
528 PM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
303, 304, AND 308... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY FOR STRONG WEST TO SOUTHWEST WINDS AND CRITICAL HUMIDITY
FOR FIRE WEATHER ZONES 303, 304, AND 308...

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304. 
  Fire Weather zone 308. 

* WIND...West 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling to 8 to 13 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
256 
WWUS85 KCYS 190147
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
747 PM MDT Wed Jul 18 2018

...RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY FWZ 302...
303...304...305...307...308 AND 309 FOR THURSDAY...

...RED FLAG WARNING EXPIRES AT 8 PM FOR FWZ 303...304...308 AND 
309 THIS EVENING...

WYZ303-304-308-309-191000-
/O.EXP.KCYS.FW.W.0015.000000T0000Z-180719T0200Z/
/O.CON.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
747 PM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 303, 304, 308 AND 309... 

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303,
304, 308 AND 309...

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304. 
  Fire Weather zone 308. Fire Weather zone 309.

* WIND...Winds easing this evening allowing todays warning to
  expire. Wind increasing Thursday to West 15 to 25 mph with 
  gusts to 35 mph.

* HUMIDITY...Falling to 8 to 13 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ302-305-307-191000-
/O.CON.KCYS.FW.W.0016.180719T1700Z-180720T0200Z/
North Laramie Range/Medicine Bow NF-
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
747 PM MDT Wed Jul 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR STRONG WEST TO SOUTHWEST WINDS AND CRITICAL
AFTERNOON HUMIDITY FOR FIRE WEATHER ZONES 302, 305, AND 307...

* AFFECTED AREA...Fire weather zone 302. Fire weather zone 305.
  Fire Weather zone 307. 

* WIND...West 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling to 8 to 13 percent during the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 17, 2:06 PM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jul 17, 2:06 PM MDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
206 PM MDT Tue Jul 17 2018

.SHORT TERM...(This evening through Thursday)
Issued at 206 PM MDT Tue Jul 17 2018

Convection starting to fire around the Laramie Ranges so far and
expect this to continue as activity moves east through this
evening. Potential for some severe storms there with the best area
looking to be over northern parts of the CWA plains into this
evening where better instability and shear is expected. Storms
should move a little faster than yesterday but with wet grounds
over the Panhandle any heavy rain could produce some flooding so
will maintain the watch there for tonight. Convection should taper
off/move out later tonight as a shortwave move by the area.

Dry and pretty warm conditions will be over the CWA Weds through
Thursday under a dry wnw flow atop an upper high centered over
the 4 corners area. This will cut off the monsoonal flow for the
with the high in that position. Concerns will be more with fire
conditions the next two days as the airmass dries.

.LONG TERM...(Thursday night through Tuesday)
Issued at 206 PM MDT Tue Jul 17 2018

Little change seen for Friday though a minor cool front should
nudge temps down a bit as it passes by in association with a weak
impulse. Chances for mainly afternoon and evening convection
should increase a bit over the weekend into early next week as
moisture begins filtering back over the area. An upper low moving
east over the Canadian prairies may drive a decent cool front
across the CWA towards Monday and help chances for pcpn then.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1141 AM MDT Tue Jul 17 2018

The main concern with this forecast package is the thunderstorm
chances again this afternoon and evening.

Latest water vapor loop was showing a shortwave tracking through
northern Wyoming. This feature was tracking east and should cause
some thunderstorms to flare across northern Wyoming this
afternoon. There is also enough moisture and upslope flow to
trigger some isolated convection along the southern Laramie Range.
Therefore, we went ahead and inserted some VCTS in the LAR/CYS TAF
sites early this afternoon. Not as confident during the early
evening at this point, but we will continue to monitor through the
afternoon. Further north in KCDR and KAIA thunderstorm chances are
looking fairly good this evening as an area of thunderstorms
should blossom northeast Wyoming and track east-southeast towards
the KCDR and KAIA taf sites between 04-06z. Meanwhile, KSNY and
KBFF may be on the southern edge of this complex of storms.

&&

.FIRE WEATHER...
Issued at 206 PM MDT Tue Jul 17 2018

Increased fire weather concerns over the next couple days as drier
air moves over the area. Some gusty winds out west both Weds and
Thursday afternoon and with dry fuels have opted to post a Fire
Weather Watch for tomorrow afternoon/early evening for zones 303
and 308 where at least marginal conditions should occur. Similar
setup for Thursday. Otherwise mainly dry and warm weather for the
rest of the week then some increase in moisture should allow for
an uptick in convection over the weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for WYZ303-308.

NE...Flash Flood Watch from 6 PM MDT this evening through late
     tonight for NEZ002-003-019>021-054-055-095-096.

&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...REC
FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 4:20 AM MDT, 14 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
420 AM MDT Tue Jul 17 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-181030-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
420 AM MDT Tue Jul 17 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

There is a marginal risk of severe thunderstorms this afternoon
and evening across most of the forecast area, except for over
western Carbon County.

A Flash Flood Watch is in effect tonight for the Nebraska
Panhandle.

Scattered thunderstorms will develop late this morning and
early this afternoon over the mountains of southeast Wyoming
and will gradually spread and increase in coverage as they
move eastward over the southeast Wyoming plains this afternoon.

Thunderstorms will continue to develop and increase in
coverage this evening, especially over far eastern Wyoming and the
Nebraska Panhandle. Thunderstorms will gradually end from west to
east tonight.

Some of the thunderstorms may become strong to severe this
afternoon over southeast Wyoming, and along and east of Interstate
25 this evening, producing large hail and damaging winds. Locally
heavy rain will be possible from some thunderstorms, particularly
across the Nebraska Panhandle tonight, and especially during the
evening hours.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Some thunderstorms will be possible over and near the mountains on
Sunday and Monday.

.Spotter information statement...

Your National Weather Service Cheyenne team would appreciate any
reports of strong wind, heavy rain or hail this afternoon and
evening from thunderstorms.

Rubin

In the hours before

Special weather statement, Jul 17, 1:52 PM MDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
152 PM MDT TUE JUL 17 2018

WYZ115-116-172030-
South Laramie Range WY-Laramie Valley WY-
152 PM MDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
230 PM MDT...

At 152 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tie Siding, or 16 miles south of Laramie, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pumpkin Vine, Vedauwoo, Tie Siding, Buford and The Buttes.

This includes Interstate 80 in Wyoming between mile markers 330 and
335.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4116 10566 4115 10529 4100 10529 4100 10566
TIME...MOT...LOC 1952Z 275DEG 17KT 4107 10558

Cox
Special weather statement, Jul 17, 2:25 PM MDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
225 PM MDT TUE JUL 17 2018

WYZ116>118-172115-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
225 PM MDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WEST
CENTRAL LARAMIE COUNTIES UNTIL 315 PM MDT...

At 225 PM MDT, Doppler radar was tracking a strong thunderstorm over
Horse Creek, or 22 miles northeast of Laramie, moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Horse Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4140 10533 4149 10522 4147 10492 4130 10507
TIME...MOT...LOC 2025Z 283DEG 12KT 4145 10519

Cox
Special weather statement, Jul 17, 2:37 PM MDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
237 PM MDT TUE JUL 17 2018

WYZ103-106-107-172115-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-
237 PM MDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND WEST
CENTRAL PLATTE COUNTIES UNTIL 315 PM MDT...

At 237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harris Park, or 25 miles northwest of Wheatland, moving southeast at
5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Harris Park.

LAT...LON 4236 10535 4241 10522 4235 10506 4225 10526
TIME...MOT...LOC 2037Z 318DEG 5KT 4234 10526

Cox
Special weather statement, Jul 17, 2:57 PM MDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
257 PM MDT TUE JUL 17 2018

WYZ117-118-172145-
Central Laramie County WY-South Laramie Range Foothills WY-
257 PM MDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL
345 PM MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Horse Creek, or 23 miles northwest of Cheyenne, moving northeast at
25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Horse Creek.

This includes Interstate 25 in Wyoming between mile markers 31 and
43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4131 10510 4144 10522 4162 10488 4148 10476
TIME...MOT...LOC 2057Z 235DEG 20KT 4141 10508

Cox
Special weather statement, Jul 17, 3:06 PM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
306 PM MDT TUE JUL 17 2018

WYZ117>119-172145-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
306 PM MDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
345 PM MDT...

At 305 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of North Cheyenne to near
Natural Fort. Movement was east at 45 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Cheyenne, Burns, South Greeley, Hillsdale, Ranchettes, Warren AFB,
Frontier Park, North Cheyenne, Warren Af Base, Carpenter, Fox
Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 26.
 Interstate 80 in Wyoming between mile markers 357 and 392.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4137 10491 4138 10422 4100 10424 4100 10492
TIME...MOT...LOC 2105Z 276DEG 38KT 4130 10486 4100 10487

Lyons
Special weather statement, Jul 17, 4:13 PM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT TUE JUL 17 2018

NEZ020-054-WYZ108-118-119-172315-
Kimball NE-Banner NE-Goshen County WY-Central Laramie County WY-
East Laramie County WY-
413 PM MDT TUE JUL 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL...BANNER...SOUTHEASTERN
GOSHEN AND EASTERN LARAMIE COUNTIES UNTIL 515 PM MDT...

At 413 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Meriden Rest Area to near Hereford.
Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kimball, Pine Bluffs, La Grange, Burns, Albin, Oliver Campground,
Panorama Point, Oliver Reservoir, Kimball Airport, Harrisburg,
Meriden Rest Area, Gun Barrel, Carpenter and Bushnell.

This includes the following highways...
 Interstate 80 in Wyoming between mile markers 383 and 402.
 Interstate 80 in Nebraska between mile markers 1 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.

LAT...LON 4168 10441 4169 10353 4100 10359 4100 10442
TIME...MOT...LOC 2213Z 278DEG 26KT 4158 10432 4094 10431

Lyons

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:14 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara46 min
Jul 17, 8:15 PM MDTSpecial Weather StatementCYSConverse45 min
Jul 17, 8:20 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon, Converse25 min
Jul 17, 8:28 PM MDTSpecial Weather StatementCYSNiobrara47 min
Jul 17, 8:41 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse49 min
Jul 17, 8:43 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Niobrara, Platte47 min
Jul 17, 8:45 PM MDTSevere Thunderstorm WarningCYSNiobrara19 min
Jul 17, 9:01 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara15 min
Jul 17, 9:15 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara, Platte45 min
Jul 17, 9:27 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte21 min
Jul 17, 9:58 PM MDTSpecial Weather StatementCYSGoshen47 min
Jul 17, 10:11 PM MDTSevere Thunderstorm WarningCYSNiobrara49 min
Jul 18, 3:49 AM MDTFire Weather WatchCYS10 hr
Jul 18, 1:47 PM MDTFire Weather WatchCYS4 hr
Jul 18, 1:47 PM MDTRed Flag WarningCYS30 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.